Skip to content
My WebMD Sign In, Sign Up
Nucynta er and short acting nucynta
avatar
jkishhabi posted:
I started nucynta er and nucynta fast acting 10 days ago and it has been a bad experience so far. I had taken methadone for chronic pain for three years. My gp died a little over a year ago. His partner saw me twice, the firstbtimenhe did not want to make any changes, the second time he told me all sorts of scary stuff about the methadone and reffered me to a pain management dr to change to something else as he would no longer prewcribe the methadone.
Last thursday, pain doc says no more xsmethadone and tramadol fill these prescriprions and come back' in 28 days to see me.
By saturday i was in withdrawal from the methadone. I had a terrible d calling pain doc @ 8 am. No one called me back until 4:30pm. I was tthe fast acting nucynta and i tried to go to work the next morning but started vomiting and went back home. Returned to work thursday and friday though i felt weak and drugged.
Saturday morning i had only been asleep for two hours, i woke up burning and chilling all over. The burning in the hands hurt terribly and i was unable to get more sleep. The fast acting nucynta did not help and gave me a bad headache. I got so bad over the course of 24 hours that i went to the er this morning with a blinding headache, burning and chilling and vomiting. Allnthey were able to do was help with naprosyn for headache and something for nauasua and send me home because the pain doc did not return the hospitals calls. Now i am still burning and chilling and am exhausted but unable to sleep . I also experienced a weird feeling of falling and dizziness after i took my last dose of the extended release. Now i am supposed to try to talk with the pain management dr tomorrow but i have no idea where that will lead. I am having trouble with this tablet keyboard. it kept jumping all over the place and refusing to type where i left off so i am sorry this post is a total mess.started vomiting there and went back home. Went back to work thursday but felt very weak, shaky, and tired. Fridaybfelt the same. Then saturday morning i woke up feeling like i was burning all over, partic

Take the Poll

If you have been prescribed nucynta did you have a bad experience?
  • strange side effects
  • had to go to multiple pharmacies to fill prescription
  • ineffective pain relief
  • no side effects
  • good pain control
vote
View Poll Results
Reply
 
avatar
annette030 responded:
I think it may be impossible to determine the cause of all your problems, Some are undoubtedly related to opioid withdrawal from the methadone, as you already noted. Some may be due to withdrawal from the tramadol, and others may be side effects of the Nucynta. You do not mention the doses or timing of your present drugs or the new drugs.

I personally feel that any doctor who changes your meds that drastically and expects you to "see him in 28 days" is a bit nuts himself.

Best of luck to you.

Take care, Annette


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Every Chronic Pain Patient Needs to READ THIS!!!
There is a group of thirty seven Doctors, Companies. and Researchers that are petitioning the FDA to change the labels on Opiates so that ... More
Was this Helpful?
44 of 49 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.